Rituximab and prednisone

Hi everyone as anyone who has GPA been treated with Rituximab while on high dose of prednisone (40mg)i

If so how did you feel for the following months?

It is now four month since my infusion I am down to 12mg pried but not feeling any better I get very tired and muscle ache back ache etc etc!!!

Is it the combination of the two drugs that make me feel so poorly? I am dreading my next treatment due in January in case I feel like this again.... Any advice?? Is this normal???

Christine

12 Replies

oldestnewest
  • Hi Christine, I have gpa And had a flare last year which was treated with rituximab. For me the effect was immediate and has enabled me to get off steroids and methotrexate. I suspect it was much slower for others, what are your blood results showing?

  • Hi thankyou for your reply

    So pleased your off the steroids and methotrexate

    How often do you have to have retuximab ? How long have you had GPA

    My blood results are fine I'm seeing my consultant on Tuesday

    Christine

  • I've had gpa for about 17 years. I'm now on a maintenance regime with rituximab whereby I have half a normal dose every 6 months although the dosage last year when I was flaring was the full dosage, given over four weeks in weekly infusions.

  • Hi Christine,

    I don't have GPA but am on another biologic drug called Infliximab. Although I feel much better than I did I am still a long way from feeling " normal ".

    Is the GPA under control? I know you have kidney involvement, is that stable? Are you perhaps doing too much?

    I think it's unlikely to be the drugs that are making you feel poorly, have you discussed the way you are feeling with your Consultant or specialist nurse? It may be worthwhile getting things like Vit D and Vit B 12 levels checked as they can be low in Vasculitis and make you feel very tired and achy.

  • Thank you for replying I do find your knowledge invaluable .

    I still don't really understand much about GPA even after 3 years.

    My GPA is in remission and kidneys are stable

    I rang my consultant last week to tell her how I was feeling she asked me to go see her and have my bloods done ( even tho I had them done 4 weeks before) she rang on Friday to say everything was fine !! I'm seeing her Tuesday

    I am thinking now that it's probably pred withdrawal symptoms I have been reading up on that

    I will ask her about vitamin checks

    Thanks again

    Christine

  • How are you reducing the pred, what steps? My doctors recommend reductions of 1mg/week, tiny steps but witz minimal side effects.

  • I'm reducing slowly I'm now at 12mg so taking 11 mg for 2 weeks then 10mg for 2 weeks

    Seeing my consultant then so she will advise next reduction

    Think I will have to stay on low dose tho maybe 5 mg !!!

  • I have been on 5mg for the last five years and have no side effects at all. So there is hope for you!

  • Hi Christine, Ive just had Rituximab 7& 8 this month, I'm on a 3 yr treatment regime ( 2 treatments every 6 months)after a flare up. I've had GPA for 16 yrs This treatment works really well, apart from the fatigue and post infusion flushes . I'm not on any other medication and am feeling really well. Hope you pick up soon

    Llinos

  • Thankyou that sounds encouraging hopefully by the time I'm due for my next infusion (January) I will be on 10 mg of pred so should tolerate the treatment much better

    Keep well

    Christine

  • Remember that Rituximab takes up to three months to be effective so don't expect instantaneous results. Healthy wishes.

  • Hi I have gpa I am taking rituxan infusion for last two year after every 6 months. It works for me I am totally off from prednisone but I feel little tired and muscle aches that bothers me but I am feeling better . I hope it would help you

You may also like...